MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of aserf029 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a patient came to the unit with a cracked y-site on a 1¿ huber needle which caused leaking.Additional info.Received 09/23/2020: "what type of catheter securement was utilized? tegaderm"."was there patient harm reported?: yes, chemotherapy leaked onto patient¿s skin".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a cracked y-site was confirmed and the cause was supplier-related.The product returned for evaluation was one 20ga x 1¿ miniloc safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A longitudinally aligned split was observed in the y-site.Microscopic inspection of the split revealed a granular fracture surface.Discoloration and abundant superficial stress cracking were observed in the vicinity of the split.The split propagated along a molding weld line.The split propagated along a molding feature, indicating that features created during the molding process caused the observed fracturing.The stress fracturing observed further suggested that some part of the manufacturing process affected the mechanical properties of the y-site material.The device is a supplied component and the supplier has been notified of this event.
 
Event or Problem Description

Brand Name
MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10663054
Report Number3006260740-2020-20042
Device Sequence Number2949742
Product Code FPA
UDI-Device Identifier00801741048029
UDI-Public(01)00801741048029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0682010
Device Lot NumberASERF029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;